Some characterization of locally resistant BIB designs of degree one

  • Sanpei Kageyama


This paper investigates locally resistant balanced incomplete block (LRBIB) designs of degree one. A new necessary condition for the existence of such an LRBIB design is presented. This condition yields a complete characterization of affine α-resolvable LRBIB designs of degree one. Furthermore, regarding construction methods of LRBIB designs of degree one, it is shown that Shah and Gujarathi's method (1977,Sankhyã, B39, 406–408) yields the same parameters as Hedayat and John's method (1974,Ann. Statist.,2, 148–158), but their block structures are different and interesting.

Key words and phrases

Resistant affine α-resolvable balanced incomplete block designs 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Chandak, M. L. (1980). On the, theory of resistant block designs,Calcutta Statist. Ass. Bull.,29, 27–34.MathSciNetCrossRefGoogle Scholar
  2. [2]
    Hedayat, A. and Federer, W. T. (1974). Pairwise and variance balanced incomplete block designs,Ann. Inst. Statist. Math.,26, 331–338.MathSciNetCrossRefGoogle Scholar
  3. [3]
    Hedayat, A. and John, P. W. M. (1974). Resistant and susceptible BIB designs,Ann. Statist.,2, 148–158.MathSciNetCrossRefGoogle Scholar
  4. [4]
    Hedayat, A. and Kageyama, S. (1980). The family oft-designs—Part I,J. Statist. Plann. Inference,4, 173–212.MathSciNetCrossRefGoogle Scholar
  5. [5]
    Kageyama, S. (1971). An improved inequality for balanced, incomplete block designs,Ann. Math. Statist.,42, 1448–1449.CrossRefGoogle Scholar
  6. [6]
    Kageyama, S. (1973). On μ-resolvable and affine μ-resolvable balanced incomplete block designs,Ann. Statist.,1, 195–203.MathSciNetCrossRefGoogle Scholar
  7. [7]
    Kageyama, S. (1974). Reduction of associate classes of block designs and related combinatorial arrangements,Hiroshima Math. J.,4, 527–618.MathSciNetzbMATHGoogle Scholar
  8. [8]
    Kageyama, S. (1976). On μ-resolvable and affine μ-resolvablet-designs,Essays in Probability and Statistics, Volume in honor of Professor Ogawa, Shinko Tsusho, Japan, 17–31.Google Scholar
  9. [9]
    Kageyama, S. (1976). Constructions of balanced block designs,Utilitas Math.,9, 209–229.MathSciNetzbMATHGoogle Scholar
  10. [10]
    Most, B. M. (1975). Resistance of balanced incomplete block designs,Ann. Statist.,3, 1149–1162.MathSciNetCrossRefGoogle Scholar
  11. [11]
    Rao, V. R. (1958). A note on balanced incomplete block designs,Ann. Math. Statist.,29, 290–294.MathSciNetCrossRefGoogle Scholar
  12. [12]
    Shah, S. M. and Gujarathi, C. C. (1977). On a locally resistant BIB design of degree one,Sankhyã, B39, 406–408.zbMATHGoogle Scholar
  13. [13]
    Shrikhande, S. S. (1976). Affine resolvable balanced incomplete block designs: a survey,Aequationes Math.,14, 251–269.MathSciNetCrossRefGoogle Scholar
  14. [14]
    Sprott, D. A. (1956). Some series of balanced incomplete block designs,Sankhyã,17, 185–192.MathSciNetzbMATHGoogle Scholar

Copyright information

© The Institute of Statistical Mathematics, Tokyo 1987

Authors and Affiliations

  • Sanpei Kageyama
    • 1
  1. 1.Hiroshima UniversityHiroshimaUSA

Personalised recommendations